Calik-Karakose, U.H., Orakdogen, E., Saygun, A.I. et al. (1 more author) (2014) A curved shell finite element for the geometrically non-linear analysis of box-girder beams curved in plan. Structural Engineering and Mechanics, 52 (2). 221 - 238. ISSN 1225-4568
Abstract
A four-noded curved shell finite element for the geometrically non-linear analysis of beams curved in plan is introduced. The structure is conceived as a sequence of macro-elements (ME) having the form of transversal segments of identical topology where each slice is formed using a number of the curved shell elements which have 7 degrees of freedom (DOF) per node. A curved box-girder beam example is modelled using various meshes and linear analysis results are compared to the solutions of a well-known computer program SAP2000. Linear and non-linear analyses of the beam under increasing uniformly distributed loads are also carried out. In addition to box-girder beams, the proposed element can also be used in modelling open-section beams with curved or straight axes and circular plates under radial compression. Buckling loads of a circular plate example are obtained for coarse and successively refined meshes and results are compared with each other. The advantage of this element is that curved systems can be realistically modelled and satisfactory results can be obtained even by using coarse meshes.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2014 Techno Press. This is an author produced version of a paper subsequently published in Structural Engineering and Mechanics. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | curved shell finite element; second-order effect; buckling |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Civil and Structural Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 14 Dec 2015 16:14 |
Last Modified: | 22 Mar 2018 11:58 |
Published Version: | http://dx.doi.org/10.12989/sem.2014.52.2.221 |
Status: | Published |
Publisher: | Techno-press Ltd |
Refereed: | Yes |
Identification Number: | 10.12989/sem.2014.52.2.221 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:90831 |